Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 844, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 23, 2001, 1:26 AM CST for Yazoo County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 23, 2001, 1:26 AM CST (07:26 UTC)
- Expired
- Dec 23, 2001, 2:00 AM CST
- In force
- 34 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Yazoo County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
443
WUUS54 KJAN 230726
SVRJAN
MSC163-230800-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
126 AM CST SUN DEC 23 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YAZOO COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 200 AM CST
* AT 126 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER YAZOO COUNTY...OR ABOUT 14 MILES EAST OF
YAZOO CITY...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL...
REMAIN OVER RURAL YAZOO COUNTY
DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3288 8999 3288 9000 3276 9017 3288 9031
3296 9022 3289 8999What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 10:50 PM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Dec 22, 10:50 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1050 PM CST SAT DEC 22 2001 UPDATED ZONES TO ADJUST WINDS AND RAIN OVER NORTHWEST ZONES. LOWS OK...STILL EXPECT COOLER TEMPS BY MORNING OVER THE NORTHWEST. OTHERWISE FORECAST ON TRACK. STILL EXPECTING A FEW THUNDERSTORMS AS THE INSTABILITY/MOISTURE AXIS SHIFT NORTH AND EAST. ACTIVITY MOVING FROM THE GULF MAY BRING A FEW THUNDERSTORMS TO EASTERN AREAS ALSO. .JAN... MS...NONE. LA...NONE. AR...NONE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 1:35 AM CST | Severe Thunderstorm Warning | JAN | Scott | 25 min |
| Dec 23, 2:00 AM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 30 min |
| Dec 23, 2:13 AM CST | Severe Thunderstorm Warning | JAN | Scott | 32 min |
| Dec 23, 2:32 AM CST | Tornado Warning | JAN | Newton | 58 min |
| Dec 23, 2:43 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Smith | 62 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.